Ipilimumab-associated halo-like inflammatory reactions around nevi during therapy for metastatic melanoma
Published Web Locationhttps://doi.org/10.5070/D3247040915
Ipilimumab is an immune-modulating drug that is being used today for various cancers including metastatic malignant melanoma. Owing to its mechanism of action, several adverse events have been reported, including some affecting skin. In this work, we report a novel display of multiple ipilimumab-associated halo lichenoid reactions surrounding benign nevi during treatment of metastatic melanoma. A patient underwent treatment with ipilimumab for treatment of stage IIIC melanoma at our center and was monitored for progress and adverse events throughout treatment. During treatment with ipilimumab, the patient clinically developed multiple halo lichenoid reactions surrounding previously present nevi, which histopathologically showed a lichenoid interface dermatitis associated with the mildly atypical nevi and ill-formed granulomata within the infiltrate. Therefore, ipilimumab may be associated with halo lichenoid reactions surrounding benign nevi and this adverse effect should be added to the various dermatologic reactions that patients can develop while being treated with this agent.